Changed characteristics

Krismutt

New
Messages
12
Reaction score
0
Points
0
Hello,

Just wondering if anyone has had issues when weaning off meds when seizures come back. Let me explain.

My DD almost 13-years-old has not had a seizure (gelastic and absence) in 3 years. She was only on 600 mg a day of generic Trileptal and has been on that for 3 years. We (doctor/parents) decided the end of January to wean her down slowly to see if she would have a seizure or not.

The end of February she started having "weird" feelings of queasy and lightheadedness that only last 10 minutes but always about the same time of day. Then two weeks later (a week after a dose change again) these symptoms got worse and a lot longer. I finally witnessed one and she was queasy and kind of zoning but not like her seizures before when she had no awareness and would laugh (those only lasted 15-45 seconds). It lasted almost 30 minutes these feelings. As the last two weeks have gone by they were up to 90 minutes. She also experiences eye pain at the beginning and at the end of these episodes. I told her neuro and he said to reverse the titration and go back up, and we scheduled an AEEG that is this Friday.

Sunday her pain became so bad with one of these episodes that we ended up at the hospital. This episode last 2.5 hours. Monday we put her back to 600 mg a day of her med and yesterday it was only 60 minutes. Today she barely had anything.

She has never had the actual seizure she had 3 years ago. I am scared things have changed. She was born with an inoperable benign lesion on her occiptal lobe, which could be the reason for her eye pain but doctors feel this is her reason for her seizures. Her seizure activity on previous EEG's was in 3 lobes though.

Has anyone had something like this with these symptoms?? I was hoping to be able to log her seizure symptoms while doing her AEEG but now I am afraid that with her meds back up to where they were originally it will mask them and not get any idea of what is happening.

So frustrating.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,033
Reaction score
431
Points
193
It is possible for seizures to change in nature, particularly if they are originating from multiple points in the brain. Ask her neurologist about whether being back up at the full dose will be problematic for the ambulatory EEG.
 

Krismutt

New
Messages
12
Reaction score
0
Points
0
The doctor at the hospital and her neurologist said to go back as we only has 1/2 a dose left to go up back to the original. I think they are afraid of what happened Sunday happening again if we don't. She almost hyperventilated and had a high heart rate because of the pain she had. I was hoping to be able to log what has been happening so they could see it on the review but I doubt we will be able to see what has been going on physically.
Thank you for your reply.
 
Top